MAUDE Adverse Event Report: MEDTRONIC MEXICO PACIFIC XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

MEDTRONIC MEXICO PACIFIC XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number PCU060200130
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a turbohawk atherectomy device and pacific xtreme pta balloon with a 7fr non-medtronic sheath and 0.014 nitrex guidewire during treatment of a 20cm calcified lesion in the patient¿s distal left superficial femoral artery (sfa).Vessel diameter reported as 6mm.Slight vessel tortuosity and severe calcification are reported.Lesion exhibited 90% stenosis.No damage was noted to the products packaging prior to use.No issues were noted when removing the devices from the hoop/tray.Ifu was followed and both the turbohawk and pacific xtreme devices were prepped without issue.It is reported the hawkone atherectomy device was used initially.After completing 3 passes it is reported the device would not close completely.The device was removed from the patient and the pacific xtreme pta balloon was used.A non-medtronic inflation device was used with a 50/50 contrast and saline mix for balloon inflation.The device was not passed through a previously deployed stent and no resistance was encountered during advancement.It is reported that a pinhole balloon burst occurred at a pressure of atm on 4th inflation of the device.It was determined that the inflation was adequate and the device was removed from the patient to complete the procedure.No fragment remained.No injury reported.
 
Additional Manufacturer Narrative
Additional information: the thumbswitch was advanced and held as far forward as possible for the device removal with the cutter inside the housing, but not able to completely advance.The balloon was safely removed from patient.No intervention was required for either device removal.There was no vessel damage noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Cine image review: four cine images of vessel with a 45cm ruler identified in the background.Each image provided showed the same vessel at different a reas.Based off of the ruler in the background, at the approximate 6cm mark the vessel was restricted likely from the calcified lesion.The provided images did not show either a pta or directional atherectomy device within the vessel.The images provided does not provide evidence of balloon burst of the pta device or inability to advance/retract the cutter of the directional atherectomy device.Product analysis: the pacific xtreme pta balloon catheter was returned to medtronic investigation lab for evaluation.The device was received within a resealable biohazard pouch.No ancillary devices were included.The pacific xtreme was inspected and found evidence of prior use.The balloon was previously expanded and showed a twist of the balloon material.Blood was observed within the balloon and manifold assembly.A 10cc water filled syringe was attached to the y-manifold proximal hub luer lock and the guidewire lumen was flushed; a clear steady stream of fluid was observed exiting the distal end of the catheter.A lab guidewire was loaded through the distal tip and navigated out the y-manifold proximal hub with ease.A 10cc water filled syringe was attached to the y-manifold inflation lumen luer lock and a vacuum was pulled but could not be maintained indicating communication between the inflation lumen and environment, (e.G.Leak).The water filled syringe was pressurized and fluid was observed exiting a pinhole leak in the balloon chamber.The approximate location of the leak was identified at 15cm from the distal tip.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PACIFIC XTREME
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key10513461
Report Number9612164-2020-03424
Device Sequence Number11498279
Product Code LIT
UDI-Device Identifier08033477075853
UDI-Public08033477075853
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K103464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2023
Device Model NumberPCU060200130
Device Catalogue NumberPCU060200130
Device Lot Number220362270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer09/10/2020
10/26/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date09/14/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight78